Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 98, NWS Columbia, SC

June 26, 2000Orangeburg County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2000, 4:28 PM EDT for Orangeburg County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 4:28 PM EDT (20:28 UTC)
Expired
Jun 26, 2000, 5:00 PM EDT
In force
32 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Orangeburg County, SC

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:28 PM EDTHail 2.75Branchville, SCTV meteorologist reported baseball size hail around Branchville.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2961 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2961 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 262032
SVRCAE
SCC075-262100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
428 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 500 PM EDT.

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BRANCHVILLE...OR ABOUT 17 MILES SOUTH 
OF   WILKINSON HEIGHTS...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL ORANGEBURG COUNTY AT 440 PM EDT
 
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY 
INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

LAT...LON 3319 8081 3334 8055 3345 8087 3340 8105

!HAWKS/VAUGHAN!




/

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 26, 2:30 PM EDT, 1 hour 58 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-270630-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
230 PM EDT MON JUN 26 2000

MSTR CHANNEL SHWS UPR LO OVR SERN GA WTH LTL MOVMNT. COLD POOL
AT 5H ROTATG ARND LO BUT RMNS MANLY ERN SECTS. CDFNT APPRCHS
AREA TUE AND WED HWVR LTST MODELS SHWS SYS STALG IN MNTNS. THEREFORE
MOIST UNSTBL AMS TO CONT OVR AREA AND WL CONT WITH SLGT CHC/CHC
CAT POPS FOR AFTN AND EVE TSTMS.

FCSTID = 14
CAE   72  94  73  95 /  30  20  20  30
AGS   68  95  70  96 /  30  20  20  30
SSC   72  94  73  95 /  30  20  20  30
OGB   68  95  70  95 /  30  20  20  30

.CAE...
GA...NONE.
SC...NONE.

R

In the hours before

Local storm report, Jun 26, 3:15 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
315 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

310 PM     DOWNTOWN COLUMBIA         SC   WIND DAMAGE
06/26/00   RICHLAND                       COLUMBIA POLICE AND MEDIA
                                          REPORT TREE LIMBS AND
                                          COUPLE OF TREESH DOWN

TA
Local storm report, Jun 26, 3:23 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
323 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

210 PM     ELGIN                     SC   WIND DAMAGE
06/26/00   KERSHAW                        ELGIN POLICE DEPT REPORTS
                                          TREES DOWN AND MARBLE
                                          SIZE HAIL.

TA
Local storm report, Jun 26, 3:30 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
330 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

300 PM     3 E OF CHESTERFIELD       SC   WIND DAMAGE
06/26/00   CHESTERFIELD                   CHESTERFIELD CO EOC
                                          REPORTED TREES DOWN

TA

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:54 PM EDTSevere Thunderstorm WarningCAEKershaw36 min
Jun 26, 2:49 PM EDTSevere Thunderstorm WarningCAERichland41 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.